Format

Send to

Choose Destination
Andrologia. 2017 Aug;49(6). doi: 10.1111/and.12686. Epub 2016 Oct 6.

Nonischaemic priapism associated with selective serotonin-3 receptor antagonist.

Author information

1
Department of Gastroenterology, Medical Faculty, Gulhane Military Medical Academy, Ankara, Turkey.
2
Department of Urology, Faculty of Medicine, Medical Park Bursa Hospital, Bahcesehir University, Bursa, Turkey.
3
Department of Urology, Istanbul Training and Research Hospital, Istanbul, Turkey.
4
Department of Urology, Faculty of Medicine, Medical Park Bursa Hospital, Kemerburgaz University, Bursa, Turkey.

Abstract

Priapism is a rare but severe urological emergency of erection of penis in the absence of physical and psychological sexual stimulation. Priapism is often idiopathic and is commonly associated with medications and underlying medical or traumatic causes. In this report, we present a case of a 70-year-old White Caucasian man who developed priapism after the administration of ondansetron, which is a selective serotonin type-3 (5-HT3) receptor antagonist. This case is unique, because, to date, there are only two presented cases in literature. The objective of this case report is to highlight the importance of recognising the possibility of priapism with ondansetron because this condition is not commonly seen in clinical practice to be associated with ondansetron and may go unrecognised. Also, potential pathophysiological mechanisms involved in the development of ondansetron-induced priapism are presented.

KEYWORDS:

antagonist; nonischaemic; ondansetron; priapism; serotonin

PMID:
27709642
DOI:
10.1111/and.12686
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center